Cold/Wind Chill, Lost River / Pahsimeroi
- When
- February 24, 1:00 AM MST to 10:00 AM MST
- Where
- Lost River / Pahsimeroi forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
The first arctic frontal boundary of the winter season filtered through southeast Idaho on February 23rd and behind it strong northerly winds. Wind chill temperatures during the early morning hours of the 24th were widespread 20 to 30 below zero including the cities of Island Park, Driggs, Arco, and Rexburg.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
The first arctic frontal boundary of the winter season filtered through southeast Idaho on February 23rd and behind it strong northerly winds. Wind chill temperatures during the early morning hours of the 24th were widespread 20 to 30 below zero including the cities of Island Park, Driggs, Arco, and Rexburg.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Feb 23, 9:35 PM MST, 3 hours 25 minutes earlier.
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 935 PM MST SUN FEB 23 2003 SFC ANALYSIS CLEARLY SHOWS ARCTIC AIR SPILLING INTO THE SNAKE RIVER PLAIN AND ALL OF NE ID THIS EVENING. GUSTY E TO NE WINDS ALL THE WAY INTO THE MAGIC VALLEY...WITH MAX SFC PRES RISES ARND KPIH. EXPECT THIS TREND TO CONTINUE THRU THE NIGHT...WITH TEMPS FALLING BELOW ZERO IN THE UPPER SNAKE PLAIN BY MORNING. LOST THE CONVERGENCE ZONE WHICH WAS RESPONSIBLE FOR THE BACKBUILDING CONVECTIVE SNOW BTWN KBYI AND KPIH. SNOW SHOWERS GRADUALLY DISSIPATING OVER THE ERN MAGIC VALLEY AND THE CENTRAL MTNS. HAVE UPDATED CURRECT FCST TO REMOVE MUCH OF THE SNOW. .KSFX...OPERATIONAL...VCP 21. .PIH...WIND CHILL WARNING TONIGHT/MONDAY MORNING FOR ZONES 19/20. PLEASE REFER TO THE LATEST WEATHER BULLETIN FOR ADDITIONAL DETAILS.
IDZ017>023-031-032-240030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 530 AM MST SUN FEB 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A DISTURBANCE MOVING SOUTH ALONG THE CONTINENTAL DIVIDE WILL PRODUCE ISOLATED SNOW SHOWERS. .DAYS TWO THROUGH SEVEN... A WIND CHILL WATCH IS IN EFFECT FOR THE UPPER SNAKE HIGHLANDS...ARCO DESERT AND AREAS NORTH OF IDAHO FALLS BETWEEN MIDNIGHT SUNDAY NIGHT AND EARLY MONDAY MORNING. COLD ARCTIC AIR WILL MOVE SOUTH FROM CANADA AFTER MIDNIGHT SUNDAY NIGHT. WINDS WILL BE NORTH 5 TO 15 MPH. VALLEY TEMPERATURES WILL BE 10 BELOW ZERO TO 10 ABOVE. TEMPERATURES TO 20 BELOW ZERO ARE EXPECTED IN THE UPPER SNAKE HIGHLANDS. DANGEROUS WIND CHILLS TO 30 BELOW ZERO MAY OCCUR IN MOUNTAIN PASSES ALONG THE MONTANA BORDER...ARCO DESERT AND AREAS NORTH OF IDAHO FALLS. REFER TO THE LATEST WIND CHILL BULLETIN FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
3 cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5340256, 5340257, 5340258.